Medical Experts Warning Parents Of Dangerous “Benadryl Challenge”
Not like we don't have enough to worry about in the year 2020. Here's something new popping up on the social media platform Tik Tok. It's called the "Benadryl Challenge". And it's very dangerous.
According to a report from WHDH/ Fox News 7 Boston, medical experts are warning parents of the dangers of the “Benadryl challenge,” a TikTok trend that has reportedly resulted in the death of one teenager and the hospitalization of three others.
The potentially fatal challenge encourages TikTok users to keep taking doses of Benadryl until they trip out or hallucinate.
Dr. Adam Berman, of New York’s Long Island Jewish Medical Center, told Fox News, "The Benadryl challenge is dangerous and potentially lethal. In normal doses, Benadryl is safe. In an overdose, Benadryl can cause the heart to beat irregularly, which could eventually lead to the heart stopping.”
A 15-year-old from Oklahoma died last week after taking part in the challenge and three teenagers from Texas were hospitalized in May.
Product manufacturer Johnson and Johnson, in a statement to Fox News, said, "The Benadryl TikTok trend is extremely concerning, dangerous and should be stopped immediately. As with any medicine, abuse or misuse can lead to serious side effects with potentially long-lasting consequences.”
There is, of course, much more to the story. Check out WHDH/Fox News 7's website here and we thank them for the update.
ALSO SEE: 30 Most Decade-Defining Memes